|Time to switch?
Aug 9, 2010
I've been on Truvada/Reyataz/Norvir for 4 years with great results, no side effects. My Dr. monitors my blood & urine for problems, though all my numbers are good. I just had hip replacement surgery (avascular necrosis) and my orthopedic surgeon says I should look into the modern meds for better bone health. I will be seeing my Dr. in about 6 weeks. What are your thoughts about switching to something else? Thanks!
Response from Dr. Henry
Your current HIV regimen has not been clearly implicated to be linked to aseptic necrosis of the hip. If you have high triglycerides or have used steroids (corticosteroids or anabolic steroids) those are risk factors not related to HIV infection or HIV meds. I have seen no data that would suggest that a switch to an alternative HIV regimen (ie ritonavir/atazanavir to raltegravir or efavirenz and/or Truvada to Epzicom if HLA B5701 negative) would significantly reduce risk for recurrent problems with aseptic necrosis of the hip. KH
Muscle spasms in legs- Due to HIV meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.